Characterization of cycle domains via Kobayashi hyperbolicity
Bulletin de la Société Mathématique de France, Volume 133 (2005) no. 1, pp. 121-144.

A real form G of a complex semi-simple Lie group G has only finitely many orbits in any given G -flag manifold Z=G /Q. The complex geometry of these orbits is of interest, e.g., for the associated representation theory. The open orbits D generally possess only the constant holomorphic functions, and the relevant associated geometric objects are certain positive-dimensional compact complex submanifolds of D which, with very few well-understood exceptions, are parameterized by the Wolf cycle domains Ω W (D) in G /K , where K is a maximal compact subgroup of G. Thus, for the various domains D in the various ambient spaces Z, it is possible to compare the cycle spaces Ω W (D). The main result here is that, with the few exceptions mentioned above, for a fixed real form G all of the cycle spaces Ω W (D) are the same. They are equal to a universal domain Ω AG which is natural from the the point of view of group actions and which, in essence, can be explicitly computed. The essential technical result is that if Ω ^ is a G-invariant Stein domain which contains Ω AG and which is Kobayashi hyperbolic, then Ω ^=Ω AG . The equality of the cycle domains follows from the fact that every Ω W (D) is itself Stein, is hyperbolic, and contains Ω AG .

Une forme réelle G d’un groupe de Lie semi-simple G n’admet qu’un nombre fini d’orbites dans toute G -variété de drapeaux Z=G /Q. La géométrie complexe de ces orbites est intéressante, par exemple pour la théorie de la représentation associée. Les fonctions holomorphes sur les orbites ouvertes D de G sont constantes en général ; les objets géométriques importants liés à ces orbites sont des sous-variétés complexes de D de dimension positives qui, à quelques rares exceptions bien comprises, sont paramétrées par les domaines de cycles de Wolf Ω W (D)G /K , où K est un sous-groupe maximal compact de G. Alors, pour les domaines D dans les variétés ambiantes Z, il est possible de comparer les domaines de cycles Ω W (D). Le résultat principal de cet article, aux exceptions près mentionnées ci-dessus, est que pour une forme réelle G fixée, les domaines Ω W (D) sont les mêmes. Ils sont égaux à un domaine universel Ω AG , qui est canonique du point de vue d’actions de groupe et qui peut être essentiellement calculé. Le résultat technique important est que tout domaine de Stein hyperbolique au sens de Kobayashi Ω ^ qui contient Ω AG est égal à Ω AG . L’égalité des domaines de cycles s’ensuit du fait que chaque Ω W (D) est lui-même de Stein, hyperbolique et contient Ω AG .

DOI: 10.24033/bsmf.2481
Classification: 22E46, 32M05
Keywords: complex geometry, cycles spaces, Lie groups, Schubert varieties
Mot clés : géométrie complexe, espaces de cycles, groupes de Lie, variété de Schubert
@article{BSMF_2005__133_1_121_0,
     author = {Fels, Gregor and Huckleberry, Alan},
     title = {Characterization of cycle domains via {Kobayashi} hyperbolicity},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     pages = {121--144},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {133},
     number = {1},
     year = {2005},
     doi = {10.24033/bsmf.2481},
     mrnumber = {2145022},
     zbl = {1073.22007},
     language = {en},
     url = {http://www.numdam.org/articles/10.24033/bsmf.2481/}
}
TY  - JOUR
AU  - Fels, Gregor
AU  - Huckleberry, Alan
TI  - Characterization of cycle domains via Kobayashi hyperbolicity
JO  - Bulletin de la Société Mathématique de France
PY  - 2005
SP  - 121
EP  - 144
VL  - 133
IS  - 1
PB  - Société mathématique de France
UR  - http://www.numdam.org/articles/10.24033/bsmf.2481/
DO  - 10.24033/bsmf.2481
LA  - en
ID  - BSMF_2005__133_1_121_0
ER  - 
%0 Journal Article
%A Fels, Gregor
%A Huckleberry, Alan
%T Characterization of cycle domains via Kobayashi hyperbolicity
%J Bulletin de la Société Mathématique de France
%D 2005
%P 121-144
%V 133
%N 1
%I Société mathématique de France
%U http://www.numdam.org/articles/10.24033/bsmf.2481/
%R 10.24033/bsmf.2481
%G en
%F BSMF_2005__133_1_121_0
Fels, Gregor; Huckleberry, Alan. Characterization of cycle domains via Kobayashi hyperbolicity. Bulletin de la Société Mathématique de France, Volume 133 (2005) no. 1, pp. 121-144. doi : 10.24033/bsmf.2481. http://www.numdam.org/articles/10.24033/bsmf.2481/

[1] D. Akhiezer & S. Gindikin - « On the Stein extensions of real symmetric spaces », Math. Ann. 286 (1990), p. 1-12. | MR | Zbl

[2] L. Barchini - « Stein extensions of real symmetric spaces and the geometry of the flag manifold », Math. Ann. 326 (2003), p. 331-346. | MR | Zbl

[3] L. Barchini, S. Gindikin & H. Wong - « Geometry of flag manifolds and holomorphic extensions of Szegö kernels for SU (p,q) », Pacific J. Math. 179 (1997), p. 201-220. | MR | Zbl

[4] L. Barchini, C. Leslie & R. Zierau - « Domains of holomorphy and representations of Sl (n,) », Manuscripta Math. 6 (2001), no. 4, p. 411-427. | MR | Zbl

[5] D. Barlet & V. Koziarz - « Fonctions holomorphes sur l'espace des cycles: la méthode d'intersection », Math. Research Letters 7 (2000), p. 537-550. | MR | Zbl

[6] D. Barlet & J. Magnusson - « Intégration de classes de cohomologie méromorphes et diviseurs d'incidence », Ann. Sci. École Norm. Sup. 31 (1998), p. 811-842. | Numdam | MR | Zbl

[7] D. Birkes - « Orbits of linear algebraic groups », Ann. of Math. 93 (1971), no. 2, p. 459-475. | MR | Zbl

[8] R. Bremigan - « Quotients for algebraic group actions over non-algebraically closed fields », J. reine angew. Math. 453 (1994), p. 21-47. | MR | Zbl

[9] D. Burns, S. Halverscheid & R. Hind - « The geometry of Grauert tubes and complexification of symmetric spaces », Duke J. Math. 118 (2003), p. 465-491. | MR | Zbl

[10] R. Crittenden - « Minimum and conjugate points in symmetric spaces », Canad. J. Math. 14 (1962), p. 320-328. | MR | Zbl

[11] H. Dufresnoy - « Théorie nouvelle des familles complexes normales. Application à l'étude des fonctions algébroïdes », Ann. Sci. École Norm. Sup. 61 (1944), p. 1-44. | Numdam | MR | Zbl

[12] E. Dunne & R. Zierau - « Twistor theory for indefinite Kähler symmetric spaces », Contemp. Math. 154 (1993), p. 117-132. | MR | Zbl

[13] J. Faraut - « Fonctions sphériques sur un espace symétrique ordonné de type Cayley », Representation theory and harmonic analysis (Cincinnati, OH, 1994), vol. 191, 1995, p. 41-55. | MR | Zbl

[14] G. Fels - « A note on homogeneous locally symmetric spaces », Transform. Groups 2 (1997), p. 269-277. | MR | Zbl

[15] G. Gindikin - « Tube domains in Stein symmetric spaces », Positivity in Lie theory: Open problems, W. de Gruyter, 1998, p. 81-98. | MR | Zbl

[16] S. Gindikin & T. Matsuki - « Stein extensions of Riemann symmetric spaces and dualities of orbits on flag manifolds », MSRI-Preprint 2001-028. | MR | Zbl

[17] G. Heier - « Die komplexe Geometrie des Periodengebietes der K3-Flächen », Diplomarbeit, Ruhr-Universität Bochum, 1999.

[18] P. Heinzner - « Equivariant holomorphic extensions of real-analytic manifolds », Bull. Soc. Math. France 121 (1993), p. 101-119. | Numdam | MR | Zbl

[19] P. Heinzner, A. Huckleberry & F. Kutzschebauch - « A real analytic version of Abels' Theorem and complexifications of proper Lie group actions », Complex Analysis and Geometry, Lecture Notes in Pure and Applied Mathematics, Marcel Decker, 1995, p. 229-273. | MR | Zbl

[20] A. Huckleberry - « On certain domains in cycle spaces of flag manifolds », Math. Ann. 323 (2002), p. 797-810. | MR | Zbl

[21] A. Huckleberry & A. Simon - « On cycle spaces of flag domains of SL n () », J. reine angew. Math. 541 (2001), p. 171-208. | MR | Zbl

[22] A. Huckleberry & J. Wolf - « Cycle spaces of real forms of SL n () », Complex Geometry: A Collection of Papers Dedicated to Hans Grauert', Springer-Verlag, 2002, to appear. | MR | Zbl

[23] -, « Schubert varieties and cycle spaces », Duke J. Math. 120 (2003), p. 229-249. | MR | Zbl

[24] J. Humphreys - Linear algebraic groups, Graduate Text in Math., vol. 21, Springer, 1975. | MR | Zbl

[25] S. Kobayashi - Hyperbolic complex spaces, vol. 318, Springer, 1998. | MR | Zbl

[26] B. Kostant & S. Rallis - « Orbits and representations associated with symmetric spaces », Amer. J. Math. 93 (1971), p. 753-809. | MR | Zbl

[27] B. Krötz & R. Stanton - « Holomorphic extensions of representations, I and II, automorphic functions », preprints. | Zbl

[28] F. Kutzschebauch - Eigentliche Wirkungen von Liegruppen auf reell-analytischen Mannigfaltigkeiten, Schriftenreihe des Graduiertenkollegs Geometrie und Mathematische Physik, vol. 5, Ruhr-Universität Bochum, 1994. | Zbl

[29] T. Matsuki - « The orbits of affine symmetric spaces under the action of minimal parabolic subgroups », J. Math. Soc. Japan 312 (1979), p. 331-357. | MR | Zbl

[30] -, « Double coset decompositions of redutive Lie groups arising from two involutions », J. Alg. 197 (1997), p. 49-91. | MR | Zbl

[31] -, Preprint.

[32] J. Novak - « Parameterizing maximal compact subvarieties », Proc. Amer. Math. Soc. 124 (1996), p. 969-975. | MR | Zbl

[33] G. Ólafsson - « Analytic continuation in representation theory and harmonic analysis », Global analysis and harmonic analysis (Marseille-Luminy, 1999), Séminaires & Congrès, vol. 4, Soc. Math. France, 2000, p. 201-233. | MR | Zbl

[34] G. Ólafsson & B. Œrsted - « Analytic continuation of Flensted-Jensen representations », Manuscripta Math. 74 (1992), no. 1, p. 5-23. | MR | Zbl

[35] A. Onishchik - Topology of Transitive Transformation Groups, Johann Ambrosius Barth, Leipzig Berlin, 1994. | MR | Zbl

[36] C. Patton & H. Rossi - « Unitary structures on cohomology », Trans. Amer. Math. Soc. 290 (1985), p. 235-258. | MR | Zbl

[37] G. Schwarz - « Lifting smooth homotopies of orbit spaces », Inst. Hautes Études Sci. Publ. Math. 50 (1980), p. 37-135. | Numdam | MR | Zbl

[38] -, « The topology of algebraic quotients », Topological methods in algebraic transformation groups (New Brunswick, NJ, 1988), Progr. Math., vol. 80, Birkhäuser, 1989, p. 135-151. | MR | Zbl

[39] R. Wells - « Parameterizing the compact submanifolds of a period matrix domain by a Stein manifold », Symposium on Several Complex Variables, Lecture Notes in Math., vol. 184, Springer, 1971, p. 121-150. | MR | Zbl

[40] J. Wolf - « The action of a real semi-simple group on a complex flag manifold, I: Orbit structure and holomorphic arc components », Bull. Amer. Math. Soc. 75 (1969), p. 1121-1237. | MR | Zbl

[41] -, « The Stein condition for cycle spaces of open orbits on complex flag manifolds », Ann. of Math. 136 (1992), p. 541-555. | MR | Zbl

[42] -, « Real groups transitive on complex flag manifolds », Proc. Amer. Math. Soc. 129 (2001), p. 2483-2487. | MR | Zbl

[43] J. Wolf & R. Zierau - « Linear cycle spaces in flag domains », Math. Ann. 316 (2000), no. 3, p. 529-545. | MR | Zbl

Cited by Sources: